Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 28, NWS Houston/Galveston, TX

October 10, 2006Burleson County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Oct 10, 2006, 9:45 AM CDT for Burleson County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2006, 9:45 AM CDT (14:45 UTC)
Expired
Oct 10, 2006, 10:15 AM CDT
In force
30 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Burleson County, TX

The radar

The Ft Hood radar (KGRK), 89 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 6:43 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 101448
TORHGX
TXC051-101515-
/O.NEW.KHGX.TO.W.0028.061010T1445Z-061010T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
945 AM CDT TUE OCT 10 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  BURLESON COUNTY IN SOUTHEAST TEXAS

* UNTIL 1015 AM CDT

* AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO SOUTHWEST OF 
  CALDWELL MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SNOOK...

A TORNADO WATCH IS IN EFFECT UNTIL 1 PM CDT FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3059 9643 3055 9641 3053 9638 3055 9636
      3048 9634 3045 9629 3037 9666 3060 9671
      3062 9669 3063 9651

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 10, 6:35 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 10, 6:35 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 AM CDT TUE OCT 10 2006

.UPDATE...
SPC WILL BE ISSUING A TORNADO WATCH FOR THE NW HALF OF SE TX (AREAS
NORTH AND WEST OF HOUSTON) UNTIL 19Z. WILL UPDATE FORECAST TO ADD
MENTION OF SEVERE. STILL LOOKS LIKE MAIN THREAT WILL OCCUR IN THE
LATE MORNING THROUGH AFTERNOON HOURS ONCE HEATING DEVELOPS.  35

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE STRONG SHORTWAVE OVER EASTERN NEW
MEXICO AND FAR WEST TX EARLY THIS MORNING WITH AN MCS ONGOING
AHEAD OF SHORTWAVE FROM AROUND ABILENE TO SAN ANGELO. MOISTURE
CONTINUES TO INCREASE ACROSS SE TX...WITH 850 MB DEWPOINTS OF 11-14C
AND SFC DEWPOINTS CLIMBING INTO THE LOWER 70S. MODEL FORECAST
SOUNDINGS DEPICT A SATURATED COLUMN TODAY WITH K-INDICES IN THE MID TO
UPPER 30S AND LOW CONVECTIVE TEMPS. UPPER DIFFLUENCE IS FAIRLY
PRONOUNCED ALREADY AND 00Z ANALYSIS SHOWS A 100+ KT JET MAX THAT WILL
MOVE ACROSS NORTH TX LATER TODAY FURTHER ENHANCING UPPER DIFFLUENCE
OVER THE AREA. WHILE SOME SCATTERED ACTIVITY WILL OCCUR THIS
MORNING...EXPECTING THE BRUNT OF THE STORMS TO BEGIN AFFECTING OUR WRN
ZONES LATE MORNING...SPREADING INTO THE CENTRAL/EASTERN ZONES MIDDAY
TO EARLY AFTN. THE MAIN CONCERN FOR TODAY IS THE SEVERE WEATHER
POTENTIAL. SPC HAS PLACED ALL OF SE TX IN A SLIGHT RISK FOR DAY 1.
WHILE SHEAR PROFILES BECOME FAIRLY IMPRESSIVE (HELICITIES INCREASE TO
150-200 M2/S2 THIS AFTN)...THE WIDESPREAD CLOUDS/RAIN WILL LIMIT
INSTABILITY. FOR NOW WILL OPT TO LEAVE OUT MENTION OF SEVERE IN
FORECAST...BUT WILL MENTION POSSIBILITY OF ISOLATED SEVERE STORMS AND
HEAVY RAIN IN HWOHGX.

SHORTWAVE WILL SHEAR OUT ACROSS SRN PLAINS LATER TODAY. SIMILAR TO
THE LAST SEVERAL NAM RUNS...THE 00Z GFS NOW SHOWS THE WEAK COLD
FRONT OVER NORTH TX PUSHING ACROSS SE TX OVERNIGHT. THIS BOUNDARY
SHOULD PUSH THE BULK OF THE CONVECTIVE THREAT TO THE CENTRAL/COASTAL
ZONES THIS EVENING. GFS SHOWS PWS FALLING TO AN INCH OR LOWER ON
WEDNESDAY. HOWEVER THINK IT WOULD BE PRUDENT TO LEAVE LOW POPS IN
THE FCST WITH WEAK RETURN FLOW EXPECTED IN THE AFTN.

STRONG COLD FRONT IS STILL ON TAP TO CROSS SE TX THURSDAY. 00Z NAM
IS ABOUT 9 HRS FASTER THAN GFS WITH FRONT...HOWEVER STUCK WITH SLOWER
GFS MOVEMENT SINCE IT IS CLOSEST TO OTHER MEDIUM RANGE SOLUTIONS.
EXPECTING FRONT TO ENTER OUR NRN ZONES MIDDAY TO EARLY AFTN...PUSHING
OFF THE COAST EARLY THU EVENING. TSRA DEVELOPMENT EXPECTED AS FRONT
PUSHES INTO SE TX. RAIN WILL LIKELY LINGER SEVERAL HOURS AFTER THE
FROPA WITH ABUNDANT LOW/MID LEVEL MOISTURE STILL IN PLACE. SOUTHERN
HALF OF SE TX SHOULD STILL REACH THE MID 80S ON THURSDAY. GFS FORECAST
SOUNDINGS SUGGEST SHARPLY FALLING TEMPS IN WAKE OF FROPA (50S IN
HOUSTON BY 00Z FRIDAY). NOT FORECASTING THIS YET BUT SOMETHING THAT
WILL NEED TO BE WATCHED.

HAVE NOT MADE MANY CHANGES TO THE REST OF THE FORECAST. GFS/ECMWF AND
OTHER MODELS STILL SHOW COASTAL TROUGH DEVELOPMENT FRI/SAT AFTER
FRONT PUSHES OFFSHORE...BUT NEW GFS SHOWS A CONSIDERABLE LOW LEVEL DRY
LAYER WHICH PERSISTS OVER MUCH OF THE AREA UNTIL LATE SATURDAY. IN
ADDITION...GFS IS MUCH FASTER THAN OTHER MODELS WITH MOVEMENT OF NEXT
UPPER LOW OUT OF THE SOUTHWEST...WITH ECMWF STILL HAVING THE LOW WEST
OF THE AREA AS LATE AS MONDAY AFTN. BEST BET FOR NOW IS TO STICK WITH
PREVIOUS FORECAST WHICH SHOWS A GRADUAL INCREASE IN RAIN CHANCES LATE
FRIDAY INTO SATURDAY...CHANCE POPS THE REST OF THE PERIOD.

35

&&

.MARINE...
LOW CONFIDENCE THIS MORNING AS A DEVELOPING MCS COULD REALLY MESS UP
THE SURFACE WINDS TODAY. WILL MENTION WIND/SEAS HIGHER IN AND NEAR
STORMS TODAY. NAM AND GFS STILL DIFFER ON WIND SHIFT THIS EVENING
AND THINK MESO-SCALE MAY ACTUALLY DOMINATE. WINDS WILL QUICKLY TURN
AROUND BY WEDNESDAY NIGHT BEFORE SHIFTING AGAIN WITH A STRONG COLD
FRONT ON THURSDAY EVENING. AN SCA WILL BE LIKELY THURSDAY NIGHT INTO
FRIDAY.  43

&&

.AVIATION...
A MESSY DAY IN STORE FOR TAF SITES. DEEP UPPER TROUGH WILL MOVE EAST
TODAY. DEEP MOISTURE AND STRONG UPPER LEVEL WINDS WILL TRIGGER
SEVERAL EPISODES OF TSRA TODAY...MAINLY 16-24Z. WILL MENTION TEMPO
FOR THIS AFTERNOON AND BRING VSBY/CIGS TO IFR THIS AFTERNOON. SOME
POTENTIAL FOR STRONGER WINDS THIS AFTERNOON IN A FEW OF THE STORMS.
WILL HIT THE CLL/UTS TAFS A LITTLE STRONGER THAN TAF SITES FURTHER
SOUTH DUE TO THE CLOSER PROXIMITY TO AN EJECTING S/WV.  43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      81  66  90  70  77 /  80  50  20  20  30
HOUSTON (IAH)              83  69  89  70  84 /  70  50  20  20  50
GALVESTON (GLS)            83  75  87  75  84 /  60  50  30  20  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT TUE OCT 10 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
600 AM CDT TUE OCT 10 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE
WITH INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY.

DUE TO INCREASING WIND SHEAR IN THE ATMOSPHERE...A FEW OF THESE
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY
SEVERE WEATHER THREAT WILL BE ISOLATED TORNADOES AND DAMAGING
WINDS...WITH A LESSER THREAT OF HAIL. THE SEVERE WEATHER THREAT IS
EXPECTED TO BEGIN MID TO LATE MORNING ACROSS THE NORTHWEST COUNTIES
OF SOUTHEAST TEXAS...SPREADING TO THE REST OF THE AREA MIDDAY TO
EARLY AFTERNOON.

IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE
STORMS TODAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH
ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF
STREETS...FEEDER ROADS...AND OTHER LOW SPOTS WILL BE POSSIBLE.
HOWEVER...THE FAST MOVEMENT OF THE SYSTEM SHOULD PRECLUDE
SIGNIFICANT FLOODING.

BY TONIGHT...THUNDERSTORMS WILL BE CONFINED MAINLY TO THE SOUTHERN
AND EASTERN PORTIONS OF SOUTHEAST TEXAS. THE SEVERE WEATHER THREAT
SHOULD END EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

In the hours before

Special weather statement, Oct 10, 9:40 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
940 AM CDT TUE OCT 10 2006

TXZ195-196-101545-
BURLESON-BRAZOS-
INCLUDING THE CITIES OF...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN
940 AM CDT TUE OCT 10 2006

...STRONG THUNDERSTORMS MOVING INTO BURLESON AND BRAZOS COUNTIES...

STRONG THUNDERSTORMS MOVING EAST AT 30 MPH WILL AFFECT NORTHERN
BURLESON AND BRAZOS COUNTIES. THE STRONGEST STORMS WERE MOVING
INTO CHRIESMAN AT 930 AM AND WILL PUSH ACROSS CALDWELL BY 945 AM
AND AFFECT LOCATIONS ALONG AND WEST OF HIGHWAY 21. THE STORMS ARE
EXPECTED TO AFFECT THE BRYAN-COLLEGE STATION AREA BY 1015 AM.
GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE.

A TORNADO WATCH IS IN EFFECT UNTIL 2 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 10:18 AM CDTTornado WarningHGXBrazos, Burleson42 min
Oct 10, 10:33 AM CDTSevere Thunderstorm WarningHGXWashington42 min
Oct 10, 11:36 AM CDTTornado WarningHGXWaller, Washington39 min
Oct 10, 11:59 AM CDTSevere Thunderstorm WarningHGXHarris46 min
Oct 10, 12:38 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery52 min
Oct 10, 12:53 PM CDTSevere Thunderstorm WarningHGXFort Bend37 min
Oct 10, 1:05 PM CDTSpecial Marine WarningHGX115 min
Oct 10, 1:11 PM CDTSpecial Marine WarningHGX2 hr
Oct 10, 1:19 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery41 min
Oct 10, 2:07 PM CDTTornado WarningHGXBrazoria, Galveston23 min
Oct 10, 2:52 PM CDTSpecial Marine WarningHGX53 min
Oct 10, 3:10 PM CDTSpecial Marine WarningHGX2 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.